Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 69, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 21, 2013, 12:51 AM CDT for 4 counties in Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2013, 12:51 AM CDT (05:51 UTC)
- Expired
- May 21, 2013, 1:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Craighead County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 140 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 12:50 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1940 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1451 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
844
WUUS54 KMEG 210551
SVRMEG
ARC031-055-075-121-210630-
/O.NEW.KMEG.SV.W.0069.130521T0551Z-130521T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1251 AM CDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTHERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 130 AM CDT
* AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE
CHARLES STATE PARK...AND MOVING EAST AT 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK
ROCK...BONO...HOXIE...PARAGOULD...WALNUT RIDGE...CROWLEYS RIDGE
STATE PARK...LAKE CHARLES STATE PARK AND LAKE FRIERSON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3603 9136 3621 9136 3626 9132 3625 9127
3627 9126 3625 9043 3593 9050 3585 9104
3588 9105 3589 9135 3594 9137
TIME...MOT...LOC 0552Z 261DEG 52KT 3603 9116
$$1 follow-up statement
115
WWUS54 KMEG 210614
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
114 AM CDT TUE MAY 21 2013
ARC031-055-075-121-210630-
/O.CON.KMEG.SV.W.0069.000000T0000Z-130521T0630Z/
CRAIGHEAD AR-GREENE AR-LAWRENCE AR-RANDOLPH AR-
114 AM CDT TUE MAY 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTH CENTRAL RANDOLPH...LAWRENCE...WESTERN GREENE AND
NORTHWESTERN CRAIGHEAD COUNTIES...
AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR DICUS...OR NEAR WALNUT RIDGE...
MOVING EAST AT 60 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK ROCK...
BONO...HOXIE...PARAGOULD...POWHATAN...SEDGWICK...WALNUT RIDGE...
BIRDELL...SHARUM...FENDER...LESTERVILLE...ELNORA...MANSON AND
SHANNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3589 9124 3597 9123 3606 9122 3613 9121
3618 9117 3624 9116 3627 9113 3625 9043
3593 9050 3585 9104 3588 9105
TIME...MOT...LOC 0615Z 261DEG 52KT 3608 9075
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 11:35 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 20, 11:35 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1135 PM CDT MON MAY 20 2013 .DISCUSSION... UPDATED FOR 06Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 836 PM CDT MON MAY 20 2013/ UPDATE... LINE OF SEVERE THUNDERSTORMS CURRENTLY MOVING THROUGH SOUTHWEST MISSOURI AND NORTHWEST ARKANSAS SHOULD PUSH INTO RANDOLPH AND LAWRENCE COUNTIES BETWEEN 10-11 PM CDT. LINE SHOULD WEAKEN SOME BY THE TIME IT REACHES NORTHEAST ARKANSAS DUE TO THE LOSS OF DAYTIME HEATING. HOWEVER...THERE WILL STILL MAY BE A FEW STRONG TO SEVERE THUNDERSTORMS THAT MAY OCCUR. WILL UPDATE TO BUMP UP POPS. UPDATE WILL BE OUT SHORTLY. KRM DISCUSSION... /ISSUED 324 PM CDT MON MAY 20 2013/ TONIGHT THROUGH WEDNESDAY... FAIRLY DECENT MODEL AGREEMENT THROUGH THE SHORT TERM...WITH JUST SOME ISSUES RESOLVING THE CONVECTION THAT IS DEVELOPING OFF TO THE WEST AND HOW IT WILL MOVE THIS WAY TONIGHT...AND AGAIN TOMORROW. NOT ENOUGH DIFFERENCES TO LOWER FORECAST CONFIDENCE TOO MUCH...REMAINS ABOVE AVERAGE. RIDGING LOOKS TO CONTINUE TO HOLD ON THROUGH THE EVENING WITH THE SOUTHERLY FLOW CONTINUING TO PULL MOIST GULF AIR INTO THE MIDSOUTH. CONVECTION OFF TO THE WEST MAY ORGANIZE THIS EVENING AND MAKE A RUN AT THE REGION LATE TONIGHT...PUSHING INTO THE NW HALF OF THE FORECAST AREA...THOUGH WEAKENING DRAMATICALLY AS IT PUSHES INTO THE RIDGE. LITTLE IF ANY SEVERE WEATHER THREAT. CLOUDS LEFT BEHIND WILL LIMIT HEATING SOME AND LIKELY DAMPEN THE ENVIRONMENTS ABILITY TO DESTABILIZE SUFFICIENTLY FOR SEVERE STORMS. SOME SCTD SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AND INCREASE IN COVERAGE FROM THE WEST DURING THE LATE AFTERNOON INTO THE EVENING AND OVERNIGHT...ESPECIALLY AFTER WED 00Z. SEVERE STORM CHANCES SEEM SMALL DUE TO SOME LIMITING FACTORS SUCH AS THE TIME OF DAY THE BULK OF THE STORMS WILL REACH THE REGION...MODEST INSTABILITY...AND NOT TOO IMPRESSIVE LAPSE RATES ACCORDING TO THE LATEST SOUNDINGS. GUSTY WINDS AND MODERATE TO HEAVY RAINFALL WILL BE VERY LIKELY. FRONT WILL PUSH THROUGH THE REGION WEDNESDAY WITH THE SHOWERS AND THUNDERSTORMS EXITING THE AREA BY LATE IN THE DAY FOR MUCH...IF NOT ALL OF THE REGION. -ABS THURSDAY THROUGH SUNDAY... DRIER AND COOLER AIR WILL WORK INTO THE REGION BEHIND THE FRONT AS SURFACE HIGH NUDGES INTO THE MIDSOUTH. EACH DAY SHOULD BE DRY THROUGH SUNDAY...WITH SLIGHTLY BELOW NORMAL OR NORMAL TEMPS THURSDAY THROUGH SATURDAY...AND WARMING SUNDAY WITH A SOUTHERLY PUSH OF WARMER AND MORE MOIST AIR FROM THE GULF AS RIDGING EXPANDS ACROSS THE REGION. POSSIBLE RETURN OF DIURNAL SHOWERS AND THUNDERSTORMS EARLY NEXT WEEK. -ABS && .AVIATION... 06Z TAF CYCLE A WEAKENING LINE OF SHRAS AND TSRAS WILL PUSH INTO WESTERN PARTS OF THE MIDSOUTH OVERNIGHT. EXPECT THE LINE TO HOLD TOGETHER AND REACH KJBR AFT 21/08Z AND GLANCE KMEM AFT 21/10Z. KMKL AND KTUP WILL REMAIN VFR FOR THE REMAINDER OF THE NIGHT. EXPECT SOME LEFTOVER SHRAS AND PATCHY MVFR CIGS TUESDAY MORNING. ANY LOWER CONDS WILL IMPROVE TO VFR BY MIDDAY TUESDAY. EXPECT ANOTHER ROUND OF SHRAS AND TSRA TO DEVELOP AND START TO IMPACT WESTERN AREAS OF THE MIDSOUTH LATE TUESDAY AFTN INTO TUESDAY EVENING. ADDED TEMPOS FOR TSRAS AT KJBR...KMEM AND KMKL FOR TUESDAY EVENING. SOUTH WINDS AT 6-10 KTS TONIGHT...INCREASING TO 12-14 KTS WITH HIGHER GUSTS BY TUESDAY AFTN. SJM && .AVIATION... && .PRELIMINARY POINT TEMPS/POPS... MEM 74 88 70 83 / 10 30 80 50 MKL 71 85 69 82 / 10 30 70 50 JBR 70 84 66 82 / 60 60 80 30 TUP 70 88 69 82 / 10 20 50 60 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 20, 8:47 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 847 PM CDT MON MAY 20 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 847 PM CDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR STRONG TO SEVERE STORMS TO OCCUR ACROSS NORTHEAST ARKANSAS AND THE BOOTHEEL OF MISSOURI. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A VERY SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE MID SOUTH FROM LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. THIS AREA WILL INCLUDE ALL OF EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...ALL OF WEST TENNESSEE...AND NORTHWEST MISSISSIPPI. MANY LIMITING FACTORS COULD KEEP STORMS FROM BECOMING STRONG TO SEVERE...BUT THOSE THAT DO BECOME SEVERE WILL BE CAPABLE OF PRODUCING THE MAIN THREAT OF DAMAGING WINDS. HEAVY RAINFALL WILL ALSO BE POSSIBLE AS THE AIRMASS WILL REMAIN VERY MOIST. .SPOTTER INFORMATION STATEMENT... A SMALL CHANCE EXISTS THAT ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS MAY BE NEEDED LATE TONIGHT ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. LOW PROBABILITY OF SPOTTER ACTIVATION FOR MUCH OF THE MID SOUTH FROM LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. KRM
In the hours before
Special weather statement, May 21, 12:20 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1220 AM CDT TUE MAY 21 2013
ARZ008-017-210600-
LAWRENCE AR-RANDOLPH AR-
1220 AM CDT TUE MAY 21 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 100 AM CDT FOR...
NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND WINDS TO
45 MPH WAS LOCATED 6 MILES NORTHWEST OF RAVENDEN SPRINGS AT 1220 AM
CDT...MOVING NORTHEAST AT 40 MPH.
PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3651 9132 3650 9079 3607 9135 3607 9136
3623 9136 3625 9133 3625 9127 3637 9128
3639 9132 3642 9132 3643 9136 3645 9137
TIME...MOT...LOC 0520Z 220DEG 35KT 3638 9129Special weather statement, May 21, 12:47 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1247 AM CDT TUE MAY 21 2013
ARZ008-009-017-018-210615-
CLAY AR-GREENE AR-LAWRENCE AR-RANDOLPH AR-
1247 AM CDT TUE MAY 21 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 115 AM CDT FOR...
WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL AND WINDS TO
45 MPH WAS LOCATED FROM 10 MILES NORTH OF SUCCESS TO 4 MILES
SOUTHWEST OF LAKE CHARLES STATE PARK AT 1247 AM CDT...MOVING EAST AT
60 MPH.
PEOPLE IN CLAY...GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING
LOCATIONS NEAR BLACK ROCK...CORNING...CROWLEYS RIDGE STATE PARK...
HOXIE...LAKE CHARLES STATE PARK...LAKE FRIERSON STATE PARK...
MARMADUKE...PARAGOULD...POCAHONTAS AND WALNUT RIDGE...SHOULD MONITOR
THIS STORM CLOSELY.
&&
LAT...LON 3650 9037 3601 9040 3596 9073 3597 9085
3594 9087 3588 9136 3623 9136 3625 9133
3625 9127 3637 9128 3639 9132 3641 9131
3643 9136 3646 9137 3650 9142
TIME...MOT...LOC 0547Z 261DEG 52KT 3659 9066 3602 9116The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 12:20 AM CDT | Special Weather Statement | MEG | Randolph | 40 min |
| May 21, 12:45 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Cross, Poinsett, St. Francis | 45 min |
| May 21, 12:47 AM CDT | Special Weather Statement | MEG | Clay, Greene, Lawrence, Randolph | 28 min |
| May 21, 1:00 AM CDT | Special Weather Statement | MEG | Lee | 45 min |
| May 21, 1:09 AM CDT | Special Weather Statement | MEG | Clay | 51 min |
| May 21, 1:26 AM CDT | Special Weather Statement | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis | 49 min |
| May 21, 1:34 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Mississippi | 41 min |
| May 21, 1:37 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis | 38 min |
| May 21, 1:53 AM CDT | Special Weather Statement | MEG | Lee | 52 min |
| May 21, 2:10 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 50 min |
| May 21, 6:45 AM CDT | Special Weather Statement | MEG | Craighead, Poinsett | 30 min |
| May 21, 6:59 AM CDT | Special Weather Statement | MEG | Greene | 31 min |
| May 21, 7:08 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Poinsett | 52 min |
| May 21, 7:12 AM CDT | Special Weather Statement | MEG | Cross | 48 min |
| May 21, 7:15 AM CDT | Special Weather Statement | MEG | Clay, Greene | 45 min |
| May 21, 7:27 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Randolph | 48 min |
| May 21, 7:43 AM CDT | Severe Thunderstorm Warning | MEG | Greene, Mississippi | 47 min |
| May 21, 7:58 AM CDT | Special Weather Statement | MEG | Cross | 47 min |
| May 21, 8:20 AM CDT | Special Weather Statement | MEG | Crittenden | 55 min |
| May 21, 8:32 AM CDT | Special Weather Statement | MEG | Mississippi | 43 min |
| May 21, 11:10 AM CDT | River Flood Advisory | MEG | Mississippi | 45 hr |
| May 21, 3:00 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 45 min |
| May 21, 3:05 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 40 min |
| May 21, 3:20 PM CDT | Tornado Warning | MEG | Poinsett | 25 min |
| May 21, 3:23 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett, St. Francis | 37 min |
| May 21, 3:34 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Lee, St. Francis | 41 min |
| May 21, 3:44 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 46 min |
| May 21, 4:09 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi, Poinsett | 51 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.